Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Do Nails Change Color Due To Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women, Anemia and HIV/AIDS

...progression and an increased risk of death. What Causes Anemia? There are many possible causes of anemia, including: A shortage of the B vitamins: B12 and folic acid (folate) A shortage of iron, which is most commonly due to blood loss from internal bleeding, frequent nosebleeds, or heavy or long menstrual periods HIV infection itself Many opportunistic infections related to HIV disease Kidney or bone marrow damage Some thyroid...
Ask the Experts

Skin color change

I have developed very deep red to almost purple skin color from my neck down to my upper chest and shoulders. It appears like a very bad sunburn. In fact, people are always asking me if I've been out in the sun too long. I live in Florida, but do...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...rash as you describe. Possibly you are having an idiosyncratic reaction to one of the components of the regimen-less likely due to the lisonopril or testosterone. Can be a challenge to isolate the offending drug which is one reason I generally... Read more »

Change in nail colour

I have been on combivir and stocrin for 3 yrs + and have never had any opportunistic infections, but the colour of my nails have changed to pinkish pale colour, i am a black south african aged 35. Is there a need to panic ?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Hello and thanks for your post from RSA.Nail color changes are a generally benign side effect of zidovudine (AZT, part of Combivir). So long as everything else is going ok, there's no Read more »

My symptoms do mean pos!!

I know you can diagnose through emails and not expecting this to beposted, but hope you do read it. I have found some peace in your words of wisdom. I had a one time 20 sec, no protection sex. Laugh if you want, I did. This all happened over a...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...answer and yet, BINGO, you get one! Surprise.Next, you state, "My symptoms do mean pos." I'm willing to bet when you take your HIV test you'll have another surprise waiting for you! Negative! Your risk is minimal at best (quick-draw McGraw); your... Read more »

hair color and HIV antibody test result.

Dear Dr. Conway, I have a very itchy scalp, for which I use OLUX foam. Some times because of the scratching, my scalp breaks and some times even bleeds on my pillow. It is very uncomfortable. On top of it I used the hair color because i have white...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...For the HIV antibody test to be falsely negative, you would need to be taking a potent, systemic immunosuppressant for a good length of time. Read more »
Articles
AIDS InfoNet

Zidovudine (Retrovir, AZT)

...nucleoside analog reverse transcriptase inhibitor, or nuke. These drugs block the reverse transcriptase enzyme. This enzyme changes HIV's genetic material (RNA) into the form of DNA. This has to occur before HIV's genetic code gets inserted into... Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...feelings of poor self-image and low self-esteem. Somepeople may want to stop taking their HIV drugs. Others may put off treatmentdue to fear of experiencing lipodystrophy symptoms. You should talk to yourhealth care provider if you are feeling... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...Exercise Some people are able to control their glucose levels and decrease theirlipid levels by keeping their weight down, changing their diet, and increasingexercise. While very few studies have looked at the effect of nutrition... Read more »
Test Positive Aware Network

Crixivan

...forget to drink more water in summer or with increased sweating. Large amounts of coffee or alcohol can increase risk of stones due to increased dehydration. Stones may continue after stopping Crixivan. Grapefruit juice and vitamin C (more than... Read more »
Connect With Others

Question Concerning Nails

Posted by NW715, 1 Reply
...Hiv symptoms include nail changes: what kind of change may occur? Read more »

:-)

Posted by Anonymous, 3 Replies
...you may know about the elisa they change color if positive but may also be changed lightly and that why you read this color change in a spectrofasemeter. This Is a good link about testing and how many that are positive at 25 days or 22 days. And... Read more »

People of Color and HIV/AIDS

Posted by Jgrimes
...I am a graduate student looking to hear more about the experiences of People of Color and HIV/AIDS. I am wondering if you notice more of a stigma because of race, differences in availability to treatments, communty/family Read more »

Men of Color and HIV/AIDS

Posted by Anonymous
...I am a graduate student looking to hear more about the experiences of Men of Color and HIV/AIDS. I am wondering if you notice more of a stigma because of race, differences in availability to treatments, communty/family Read more »